MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM TI PEDICLE SCREW SYSTEM VERSION OR MODEL: 39-SG-6540; MODULAR BONE SCREW

PRECISION SPINE, INC. REFORM TI PEDICLE SCREW SYSTEM VERSION OR MODEL: 39-SG-6540; MODULAR BONE SCREW
Model Number 39-SG-6540
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Occupation - other; sales representative.Evaluation in process but not yet complete.Upon completion of evaluation, a follow up report will be submitted.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2021, utilizing the reform ti modular pedicle screw system.Subsequently, the patient underwent revision surgery on (b)(6) 2021, due to a broken ø6.5mm x 40mm reform ti modular non-cannulated - non-fluted screw (39-sg-6540).Both pieces of the broken screw were removed, and a larger screw was implanted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the returned part was visually examined with the aid of a 5x loop.Multiple ratchet marks exist near one side of the fracture.Initial crack propagation is believed to have initiated in this area.Progression marks also exist.It appears that the screw broke via a fatigue failure.The cause for this can not be ascertained from this review and the details of the implantation were not made available.Review of device history records found twenty-five (25) pieces of lot 32245ps were released for distribution on 9/9/2020 with no deviation or anomalies.Two-year complaint history review (6.8.2019-6.8.2021) found this to be the only report for the reported part number.No corrective actions are being recommended at this time as this is the first reported failure for this part number.

Brand Name
REFORM TI PEDICLE SCREW SYSTEM VERSION OR MODEL: 39-SG-6540
Common Device Name
MODULAR BONE SCREW
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key12325227
Report Number3005739886-2021-00045
Device Sequence Number14563284
Product Code NKB
UDI-Device Identifier00840019940139
UDI-Public00840019940139
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K150856
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number39-SG-6540
Device Catalogue Number39-SG-6540
Device Lot Number32245PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date08/16/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;